advertisement
 

  Back to Ask the Diabetes Team Ask the Diabetes Team
Question:

From Crestview, Florida, USA:

Recently, when my 15 year old daughter was hospitalized with pneumonia, she received steroids and her blood sugar level increased which has never happened before. Her doctors put her on a diabetic diet until she was discharged, and we were told to go back to her normal diet when we got home. Should I be conscious of her blood sugar level from now on? Was this just a incident that will not happen again unless she is put on steroids?

Answer:

You should adopt the approach that this will not happen again unless she is put on steroids. The latter will make anyone less able to handle glucose loads and some will develop overt diabetes. I don't know of any research looking at the relationship of reaction to steroids and future diabetes, but I don't think you should worry.

KJR

DTQ-20020202121753
Original posting 23 Feb 2002
Posted to Other Medications

  
advertisement


                 
  Home Return to Top

Last Updated: Tuesday April 06, 2010 15:09:30
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.

This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents.
By using this site, you agree to our Terms of Use, Legal Notice, and Privacy Policy.
© Children with Diabetes, Inc. 1995-2015. Comments and Feedback.